MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZDES-46-185-US
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Received by manufacturer 09aug2023 and assessed not reportable however investigation findings change assessment to reportable 06dec2023.Summary of investigational findings: patient came in emergently and was in open ascending arch repair for aortic dissection for >6 hours prior to the stent going in.A zdes-46-185-us (complaint device) was placed, and everything appeared fine.Somehow, the device got stuck in a cook sheath or a dry-seal.In any event, the stent was pulled out / through the dry-seal.At this point, the physician elected to open up a new zdes-36-180 to complete the intended procedure successfully.Stent placement went very quickly; unsure if stent was caught in zdes sheath or dryseal sheath.Trigger wires removed with ease.Despite request, physician removed positioner and cook zdes sheath without watching on fluoroscopy and did so very quickly.Zdes stent came out with the cook zdes positioner and sheath.Seemed to come through the dryseal sheath easily with the cook sheath.Was not still attached to the cook delivery system.No imaging was provided for the investigation.Zdes device was returned without shipping stylet, protecting tube, peel away, green release knob with wires and a device evaluation was performed.The green trigger-wire knob with wires was not return, which indicates that the wires have been pulled completely.Therefore, it is assumed the stent has been completely released from the introduction system.The stent was returned deployed and separated from the introduction system.The stent was inspected for fractures, loosen knots and other damages.No nonconformances were found.The device evaluation found no nonconformances on the dilator tip, the gray positioner, or the sheath.Review of the device history record gave no indication of the device being produced out of specification.Based on the provided information, it is possible that the introduction system was pulled down into the dry seal sheath before the stent was fully deployed.Moreover, fluoroscopy was not performed during deployment of the stent and removal of the introduction system from the patient.According to the ifu (instructions for use) "as the sheath is withdrawn, anatomy and graft/stent position may change.Constantly monitor graft position and perform angiography to check position as necessary".Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the device was placed and everything appeared fine.Somehow, the device got stuck in a cook sheath or a dry-seal.In any event, the stent was pulled out / through the dry-seal.At this point, the physician elected to open up a new zdes-36-180 to complete the intended procedure successfully.Additional information received on 21aug2023: patient came in emergently and was in open ascending arch repair for aortic dissection for >6 hours prior to the stent going in.Stent placement went very quickly.Unsure if stent was caught in zdes sheath or dryseal sheath.Trigger wires removed with ease.Despite request, physician removed positioner and cook zdes sheath without watching on angio and did so very quickly.Everything looked good up until sheath/ positioner removal.I requested the physician to watch the device positioner come through the stent under floro and physician did not use floro and pulled cook zdes sheath and positioner out quickly.I looked from the screen to the table immediately after requesting floro and saw the stent on the table.There was very minimal imaging and happened very fast.Zdes stent came out with the cook zdes positioner and sheath.Seemed to come through the dryseal sheath easily with the cook sheath.Was not still attached to the cook delivery system.

Brand Name
ZENITH® DISSECTION ENDOVASCULAR STENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18323937
Report Number3002808486-2023-00298
Device Sequence Number7129513
Product Code MIH
UDI-Device Identifier10827002474960
UDI-Public(01)10827002474960(17)260202(10)E4366407
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Catalogue NumberZDES-46-185-US
Device Lot NumberE4366407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale